Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 25, 2021, 3:38 PM CDT for Stafford County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 25, 2021, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Wichita radar (KICT), 106 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
061
WWUS83 KDDC 252038
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
338 PM CDT Fri Jun 25 2021
KSZ066-252115-
Stafford KS-
338 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD COUNTY
UNTIL 415 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Iuka, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stafford, Zenith and Neola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kansas.
LAT...LON 3783 9853 3783 9884 3785 9886 3811 9848
3784 9848
TIME...MOT...LOC 2037Z 239DEG 17KT 3784 9872
$$
RUSSELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:13 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 25, 2:13 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 213 PM CDT Fri Jun 25 2021 ...Updated for mesoscale discussion... .MESOSCALE DISCUSSION... Issued at 210 PM CDT Fri Jun 25 2021 Key Messages... Thunderstorms are expected to move into far southwestern Kansas by 4 pm. Given the vertical shear profile, large hail and damaging winds are expected. These storms are expected to evolve into a line later in the evening and then sweep eastward. Other storms are expected along a frontal boundary across south central Kansas and these could be severe with large hail and damaging winds. Technical discussion... Plentiful moisture is available on the cool side of a frontal boundary across far southwestern Kansas. As winds become easterly this afternoon, 0-6 km bulk shear will be on the order of 45kts, which is sufficient for supercell storms. This convection has already initiated over the favored topographic areas in the immediate lee of the Rockies and will move eastward and affect extreme southwestern Kansas by 4 or 5 pm. Depending on how quickly these storms grow upscale, there is the potential for very large hail and a small potential for a tornado or two. If line formation occurs quickly before reaching Kansas, then the main concerns would be damaging winds as high as 70 mph and marginally severe hail as the storm line moves eastward through Ulysses, Liberal and Sublette. Additional storms are expected to develop by 3 pm along the front from Stafford and Pratt counties southwestward to Comanche and Barber counties. The vertical shear profile is marginal in this area for supercells, with multicell clusters more likely. We will need to monitor for storm scale interactions that could locally enhance the shear profile. Eventually these storms will likely form into a line, with wind and marginally severe hail being the primary threats. && .SHORT TERM...(This evening through Saturday) Issued at 144 PM CDT Fri Jun 25 2021 Convective initiation is likely to occur at least by the 4 to 5 pm timeframe and perhaps earlier, moving in from Oklahoma. Surface based storms would be most likely to be triggered in the the most moisture laden column airmass over western Oklahoma and south central Kansas where the pwats measure climatologically very high, in excess of about 1.6 inches up to nearly 1.9 inches in Barber county, helping create some very high CAPS values over south central Kansas. The flash flood guidance for the area exceed about 2.5 inches for an hour and pushing 4-5 inches in many areas on a 6 hour basis. Since the storm clusters overall looking to remain progressive, the training of storms will probably be limited. However isolated flash flooding cannot be discounted. Very high CAPE values and increasing effective shear will add to the wind risk with multicell clusters. For Tonight - upper 60s and lingering stratus clouds are most likely along ans south east of the synoptic boundary, with best change for some clearing in the western counties where cooler air will be working southward overnight as the front surges southward and rain cooled air. Saturday will see about a 5 to 15 degree ease in temperatures to the cool side with the lessened moist and hot air in place. Coolest signal looks over the west central Kansas counties where an overall signal from the models and MOS suggest highs capped int he upper 70s, while upper 80s is more likely still over the lower plains counties in the eastern and south central Kansas counties. .LONG TERM...(Saturday night through Friday) Issued at 144 PM CDT Fri Jun 25 2021 It looks like the forcing from the upper trough moving though the central and southern Rockies will aid in pushing drier air over the area, and in effect the convergent surface boundary southward into Oklahoma. Saturday evening won't be completely free of convective chances across southwest Kansas, as there does appear to be at least an upslope component to the surface winds near the OK/KS line, as well as the upper exiting jet in the PVA region of the tough extending from central KS into sw IA. Beyond that The GFS/ECMWF are in good agreement lingering a surface boundary somewhere from se KS into central Oklahoma which would men multiple days of diurnally driven convection in those areas, and the best opportunity for additional strong to severe thunderstorms evening. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM CDT Fri Jun 25 2021 High probability exists for severe convective development this evening with a few storms capable of producing severe downburst winds in excess of 65 knots, as well as large hail. Initial development will be in the warm sector, southerly winds and higher moisture content area of south central KS before rapidly expanding along a stationary front roughly paralleling the highway 50 corridor east of DDC. Any storms that develop will have potential for outflow triggering additional storms. As a result scattered to numerous storms are likely to develop after about 22 Z, certainly with potential to impact the LBL and GCK/DDC though about 01Z and then HYS as well a little later in the mid evening. Most of the activity is likely to end by about the 6 to 8 Z timeframe. 1000-1500 ft ceilings should be easily achievable in areas of strong convection and as stratus develops post convection late this evening, IFR-LIFR possibilities will exist along the leftover outflow areas, becoming more widespread overnight with longwave radiational cooling. Locally VLIFR status could occur overnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 64 83 60 / 60 80 30 10 GCK 88 61 82 57 / 60 80 20 10 EHA 91 61 82 58 / 60 70 30 20 LBL 93 62 82 58 / 70 80 30 20 HYS 87 64 83 59 / 60 70 20 10 P28 98 69 82 65 / 70 90 60 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Finch SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Jun 25, 12:58 AM CDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1258 AM CDT Fri Jun 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1258 AM CDT Fri Jun 25 2021 /1158 PM MDT Thu Jun 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Evening storms will be possible again across south central Kansas along a cold front. Damaging winds and some hail and heavy rainfall at the main threats. Another area of storms may move out of Colorado and into Kansas as well. Damaging winds and large hail with heavy rainfall will be the main threats with this second area during the evening. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Significant risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Storms will be possible during this period. The main threat is wind and perhaps some hail. Days 2-7 Hazards ---------------- * Saturday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 25, 2:54 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
254 PM CDT Fri Jun 25 2021
KSZ030-031-045-252045-
Trego KS-Ellis KS-Ness KS-
254 PM CDT Fri Jun 25 2021
...SPECIAL WEATHER STATEMENT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Cedar Bluff, moving east at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Schoenchen, Brownell and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and west central Kansas.
LAT...LON 3887 9938 3871 9932 3870 9940 3870 9958
3867 9959 3862 9985 3871 9987
TIME...MOT...LOC 1953Z 249DEG 12KT 3872 9961
RUSSELLSpecial weather statement, Jun 25, 3:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
338 PM CDT Fri Jun 25 2021
KSZ066-252115-
Stafford KS-
338 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD COUNTY
UNTIL 415 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Iuka, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stafford, Zenith and Neola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kansas.
LAT...LON 3783 9853 3783 9884 3785 9886 3811 9848
3784 9848
TIME...MOT...LOC 2037Z 239DEG 17KT 3784 9872
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Special Weather Statement | DDC | Morton, Stanton, Stevens | 57 min |
| Jun 24, 7:17 PM CDT | Special Weather Statement | DDC | Kiowa | 43 min |
| Jun 24, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Morton, Stanton, Stevens | 46 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | DDC | Kiowa | 35 min |
| Jun 24, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 49 min |
| Jun 24, 8:20 PM CDT | Special Weather Statement | DDC | Kiowa | 40 min |
| Jun 24, 9:01 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 29 min |
| Jun 24, 9:30 PM CDT | Special Weather Statement | DDC | Meade | 30 min |
| Jun 24, 9:57 PM CDT | Special Weather Statement | DDC | Gray | 48 min |
| Jun 24, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 38 min |
| Jun 24, 10:19 PM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Jun 24, 10:53 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman | 52 min |
| Jun 24, 10:58 PM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Jun 24, 11:13 PM CDT | Special Weather Statement | DDC | Ness | 47 min |
| Jun 24, 11:18 PM CDT | Special Weather Statement | DDC | Finney | 42 min |
| Jun 24, 11:27 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 48 min |
| Jun 24, 11:33 PM CDT | Special Weather Statement | DDC | Finney | 42 min |
| Jun 24, 11:47 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 43 min |
| Jun 24, 11:54 PM CDT | Special Weather Statement | DDC | Hodgeman | 51 min |
| Jun 25, 12:07 AM CDT | Special Weather Statement | DDC | Grant, Haskell | 38 min |
| Jun 25, 12:32 AM CDT | Special Weather Statement | DDC | Rush | 28 min |
| Jun 25, 12:34 AM CDT | Special Weather Statement | DDC | Hodgeman | 41 min |
| Jun 25, 2:54 PM CDT | Special Weather Statement | DDC | Trego | 51 min |
| Jun 25, 4:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jun 25, 4:48 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Jun 25, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 48 min |
| Jun 25, 5:02 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 43 min |
| Jun 25, 5:05 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Jun 25, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 55 min |
| Jun 25, 5:40 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 65 min |
| Jun 25, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 62 min |
| Jun 25, 5:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Ford, Kiowa, Pratt | 42 min |
| Jun 25, 6:11 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 64 min |
| Jun 25, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 58 min |
| Jun 25, 6:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 63 min |
| Jun 25, 6:40 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 65 min |
| Jun 25, 6:57 PM CDT | Special Weather Statement | DDC | Finney | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.